Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 95, NWS Bismarck, ND

July 5, 2015Foster County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2015, 12:18 AM CDT for Foster County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2015, 12:18 AM CDT (05:18 UTC)
Expired
Jul 5, 2015, 1:15 AM CDT
In force
57 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Foster County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 120 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS53 KBIS 050518
SVRBIS
NDC031-050615-
/O.NEW.KBIS.SV.W.0095.150705T0518Z-150705T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1218 AM CDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOSTER COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 115 AM CDT

* AT 1217 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  NEW ROCKFORD...OR 8 MILES NORTH OF CARRINGTON...MOVING SOUTHEAST AT
  15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CARRINGTON AROUND 1230 AM CDT.
  BORDULAC AROUND 105 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BARLOW...JUANITA AND MELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4732 9894 4733 9905 4752 9928 4759 9925
      4758 9850 4753 9850
TIME...MOT...LOC 0517Z 310DEG 15KT 4757 9910 

HAIL...1.50IN
WIND...60MPH
 
$$

SCHILD
3 follow-up statements
806 
WWUS53 KBIS 050536
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CDT SUN JUL 5 2015

NDC031-050615-
/O.CON.KBIS.SV.W.0095.000000T0000Z-150705T0615Z/
FOSTER ND-
1236 AM CDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WESTERN FOSTER COUNTY...

AT 1236 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARRINGTON...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BORDULAC AROUND 100 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BARLOW
AND MELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4732 9894 4733 9905 4752 9928 4759 9925
      4759 9892 4744 9869
TIME...MOT...LOC 0536Z 315DEG 18KT 4750 9905 

HAIL...1.50IN
WIND...60MPH
 
$$

SCHILD
426 
WWUS53 KBIS 050600
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT SUN JUL 5 2015

NDC031-050615-
/O.CON.KBIS.SV.W.0095.000000T0000Z-150705T0615Z/
FOSTER ND-
100 AM CDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WESTERN FOSTER COUNTY...

AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BORDULAC...OR
8 MILES EAST OF CARRINGTON...MOVING SOUTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN FOSTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...MELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4732 9894 4733 9905 4749 9912 4757 9894
      4742 9874
TIME...MOT...LOC 0559Z 322DEG 17KT 4742 9895 

HAIL...1.50IN
WIND...60MPH
 
$$

SCHILD
896 
WWUS53 KBIS 050616
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
116 AM CDT SUN JUL 5 2015

NDC031-050625-
/O.EXP.KBIS.SV.W.0095.000000T0000Z-150705T0615Z/
FOSTER ND-
116 AM CDT SUN JUL 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FOSTER COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BISMARCK.

LAT...LON 4732 9894 4733 9905 4749 9912 4757 9894
      4742 9874
TIME...MOT...LOC 0613Z 310DEG 15KT 4742 9895 

$$

SCHILD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:28 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 4, 9:28 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CDT SAT JUL 4 2015

.UPDATE...
ISSUED AT 916 PM CDT SAT JUL 4 2015

STORMS CONTINUE TO SLOWLY DIMINISH IN INTENSITY AS THEY MOVE EAST.
THE ONLY EXCEPTION IS OVER FAR NORTH CENTRAL NORTH DAKOTA WHERE A
FEW STRONG STORMS REMAIN. EXPECT THESE STORMS TO ALSO DECREASE IN
INTENSITY AS THE EVENING CONTINUES AND LOWER LEVELS COOL. FOR
EVENING UPDATE HAVE ADJUSTED POPS TO CURRENT THUNDERSTORM TRENDS.
ALTHOUGH THE SEVERE THREAT WILL BE DIMINISHED...PLENTY OF
INSTABILITY/STEEP LAPSE RATES ALOFT WILL KEEP THE CHANCES FOR
THUNDERSTORMS GOING THROUGH THE NIGHT.

UPDATE ISSUED AT 644 PM CDT SAT JUL 4 2015

MAIN LINE OF STORMS CONTINUES TO PUSH EAST FROM NORTHWEST/NORTH
CENTRAL NORTH DAKOTA SOUTHWEST INTO SOUTHWEST NORTH DAKOTA. STRONG
INSTABILITY EXISTS AHEAD OF THE PROGRESSING LINE...SO EXPECT THE
SEVERE THREAT TO CONTINUE. ALSO...A FEW STORMS CONTINUE TO
RANDOMLY POP UP AHEAD OF THE MAIN LINE NEAR THE JAMES RIVER
VALLEY. ONE TO THE EAST OF JAMESTOWN HAS PRODUCED HEAVY RAIN AND
SMALL HAIL...BUT SO FAR HAS REMAINED SUB-SEVERE. OFF TO THE FAR
NORTHWEST...STORMS HAVE BEEN DEPARTING TO THE EAST SO EXPECT TO BE
TRIMMING OFF THE BACK SIDE OF THE WATCH SHORTLY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 201 PM CDT SAT JUL 4 2015

POTENTIAL FOR SEVERE STORMS WILL BE THE MAIN ISSUE THIS AFTERNOON
AND EVENING. CURRENT SATELLITE IMAGERY SHOWS THUNDERSTORMS HAVE
DEVELOPED OVER SOUTHEAST SASKATCHEWAN INTO EASTERN MONTANA...AHEAD
OF A COLD FRONT THIS FRONT WILL MOVE SOUTHEAST THIS AFTERNOON AND
TONIGHT INTO AN INCREASINGLY UNSTABLE AIRMASS. WITH THE
APPROACHING MID LEVEL TROUGH...BULK SHEAR WILL ALSO INCREASE.
INITIAL STORM MODE MAY BE SUPERCELLULAR WITH ROTATING UPDRAFTS.
LARGE HAIL AND DAMAGING WINDS WOULD BE THE GREATEST THREAT BUT
ISOLATED TORNADOES CAN NOT BE RULED OUT. HOWEVER...INCREASING
DEWPOINT SPREADS AND HIGH LCLS WILL BE A LIMITING FACTOR. EXPECT
AS WE MOVE INTO THE EVENING STORMS WILL BE MORE LIKELY TO MERGE
INTO LINES/CLUSTERS WITH DAMAGING WINDS THE MAIN THREAT.

EXPECT MAIN SEVERE THREAT WILL BE THROUGH THE EVENING. HOWEVER
VERY UNSTABLE CONDITIONS ALOFT REMAIN THROUGH THE NIGHT. WITH THE
STABILIZATION OF THE LOWER ATMOSPHERE LATE TONIGHT...THINK THE
SEVERE THREAT WILL DIMINISH AFTER MIDNIGHT.

SUNDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN ACROSS
WESTERN AND CENTRAL NORTH DAKOTA BEHIND THE COLD FRONT. EXPECT
SHOWERS AND ISOLATED THUNDERSTORMS NORTH AND WEST...WITH
DIMINISHING CHANCES OF THUNDER AS WE GO THROUGH THE DAY. SHOWERS
AND THUNDERSTORMS SOUTH AND EAST...THE SOUTHEAST WILL SEE THE BEST
CHANCE OF STRONG TO POSSIBLY SEVERE STORMS. BEST CHANCE WILL
REMAIN SOUTH AND EAST OF THE FORECAST AREA...BUT WILL MENTION
SEVERE OVER THE FAR SOUTHEAST SUNDAY AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 201 PM CDT SAT JUL 4 2015

MILD AND STORMY WILL CHARACTERIZE THE LONG TERM.

A DEEP SURFACE LOW PRESSURE AND BAROCLINIC ZONE WILL SETUP ACROSS
SOUTHERN NORTH DAKOTA SUNDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO
DEVELOP SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. SOME
STORMS COULD BE STRONG TO SEVERE ACROSS SOUTHEASTERN NORTH DAKOTA
THROUGH THE EVENING HOURS AS INSTABILITY AND SHEAR REMAIN IN PLACE
ALONG THE TROUGH/FRONT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AS NORTH
DAKOTA REMAINS UNDER THE INFLUENCE OF AN UPPER LEVEL JET STREAK.
TUESDAY LOOKS DRY AT THIS TIME AS HIGH PRESSURE MOVES IN. RETURN
FLOW KICKS RIGHT BACK IN BY WEDNESDAY AS ANOTHER WAVE APPROACHES.
THERE ARE HINTS IN THE MODELS THAT A HIGH AMPLITUDE UPPER LEVEL
RIDGE WILL DEVELOP ACROSS THE WESTERN CONUS. THIS WILL DO LITTLE
MORE THAN WARM UP WESTERN NORTH DAKOTA AS WE REMAIN IN NORTHWEST
FLOW ALOFT WITH MANY PROGRESSIVE WAVES BRINGING REGULAR CHANCES
FOR THUNDERSTORMS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 644 PM CDT SAT JUL 4 2015

SCT TSRA...SOME WITH DAMAGING WIND AND LARGE HAIL...WILL REMAIN
POSSIBLE THROUGH THIS EVENING. LATE TONIGHT...MAINLY VFR
CONDITIONS ARE EXPECTED...THOUGH SOME LCL MVFR VIS WILL BE
POSSIBLE. ON SUNDAY...SHRA/TSRA WILL BE POSSIBLE WITH LCL MVFR
VIS/CIGS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJS
SHORT TERM...TWH
LONG TERM...AJ
AVIATION...JJS
Hazardous weather outlook, Jul 4, 10:02 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT SAT JUL 4 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060315-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1002 PM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT.
SOME STORMS COULD BECOME STRONG WITH SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. A FEW STRONGER STORMS
ARE POSSIBLE SOUTH DURING THE AFTERNOON AND EVENING HOURS.

THUNDERSTORM CHANCES RETURN TUESDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON OVER THE
SOUTHERN JAMES RIVER VALLEY.

In the hours before

Special weather statement, Jul 4, 8:14 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SAT JUL 4 2015

NDZ012-050200-
MCHENRY ND-
814 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCHENRY COUNTY...

AT 813 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF GRANVILLE...OR 23 MILES NORTHEAST OF MINOT...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UPHAM...DEERING...DENBIGH AND BANTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NORTH DAKOTA.

LAT...LON 4861 10041 4822 10043 4830 10101 4831 10102
      4837 10102 4838 10106 4861 10106
TIME...MOT...LOC 0113Z 286DEG 26KT 4840 10085

JONES
Special weather statement, Jul 4, 8:17 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
817 PM CDT SAT JUL 4 2015

NDZ037-050145-
STUTSMAN-
817 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL STUTSMAN COUNTY...

AT 814 PM CDT...A STRONG THUNDERSTORM WAS NEAR JAMESTOWN...MOVING
EAST AT 10 MPH.

THOSE TRAVELING ON INTERSTATE 94 BETWEEN JAMESTOWN AND THE
SPIRITWOOD EXIT...WILL BE IMPACTED WITH THIS STORM. BE PREPARED FOR
REDUCED VISIBILITIES IN HEAVY RAIN.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND WILL CAUSE
LOCALIZED FLOODING OVER LOW LYING AND FLOOD PRONE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WINDS TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...YPSILANTI AND SPIRITWOOD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4680 9874 4696 9873 4698 9866 4699 9847
      4698 9846 4698 9844 4677 9844
TIME...MOT...LOC 0114Z 273DEG 9KT 4690 9865

HEINERT
Special weather statement, Jul 4, 8:57 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
857 PM CDT SAT JUL 4 2015

NDZ005-050230-
ROLETTE-
857 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROLETTE COUNTY...

AT 855 PM CDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF
BELCOURT...OR 10 MILES WEST OF ROLLA...MOVING EAST AT 30 MPH.

TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. LOCALIZED FLOODING WILL BE POSSIBLE IN
LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WINDS TO 40 MPH AND HALF INCH HAIL ARE ALSO POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROLLA...ST. JOHN...BELCOURT AND SHELL VALLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4884 9953 4880 9987 4880 9992 4891 9998
      4893 9996 4900 9978 4900 9953
TIME...MOT...LOC 0155Z 248DEG 25KT 4887 9985

HEINERT
Local storm report, Jul 4, 9:20 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
920 PM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     6 N MANDAREE            47.82N 102.68W
07/04/2015  E85 MPH          MCKENZIE           ND   LAW ENFORCEMENT

            HIGHWAY 22 NORTH. MILE MARKER 143. OFF DUTY POLICE
            OFFICER WAS PICKED UP IN HIS VEHICLE AND TOSSED OFF THE
            ROAD.

&&

KROLAK
Local storm report, Jul 4, 10:19 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             7 NW CROSBY             48.99N 103.40W
07/04/2015  E1.75 INCH       DIVIDE             ND   TRAINED SPOTTER

            HAIL STARTED AT 315 PM CDT AND IS ONGOING AT THE TIME
            OF CALL. HEAVY RAIN AND ESIMATED WIND GUSTS OVER 50 MPH.

0335 PM     HAIL             CROSBY                  48.91N 103.30W
07/04/2015  M3.00 INCH       DIVIDE             ND   TRAINED SPOTTER

            POSTED ON TWITTER

0342 PM     HAIL             5 E CROSBY              48.91N 103.18W
07/04/2015  M1.75 INCH       DIVIDE             ND   TRAINED SPOTTER

            HAIL BEGAN AROUND 335 PM CDT AND WAS ONGOING AT THE
            TIME OF CALL. UPDATED HAIL SIZE. RECEIVED A PIC OF 1.75
            INCH HAIL.

0345 PM     HAIL             CROSBY                  48.91N 103.30W
07/04/2015  E1.00 INCH       DIVIDE             ND   LAW ENFORCEMENT

            HAIL STARTED AT 335 PM AND ENDED AT 345 PM CDT

0345 PM     HAIL             CROSBY                  48.91N 103.30W
07/04/2015  M2.75 INCH       DIVIDE             ND   PUBLIC

            POSTED ON TWITTER.

0347 PM     HAIL             CROSBY                  48.91N 103.30W
07/04/2015  M1.50 INCH       DIVIDE             ND   PUBLIC

            POSTED ON FACEBOOK

0414 PM     HAIL             5 SW NOONAN             48.84N 103.09W
07/04/2015  E1.50 INCH       DIVIDE             ND   TRAINED SPOTTER

            HAIL LASTED FROM 345 PM CDT TO 4 PM CDT .

0435 PM     TSTM WND GST     2 ESE TIOGA             48.38N 102.90W
07/04/2015  M55 MPH          WILLIAMS           ND   AWOS

0448 PM     TSTM WND GST     RAY                     48.34N 103.17W
07/04/2015  E65 MPH          WILLIAMS           ND   PUBLIC

            REPORTED ON FACEBOOK

0500 PM     TSTM WND GST     1 N CROSBY              48.93N 103.30W
07/04/2015  M66 MPH          DIVIDE             ND   AWOS

0541 PM     HAIL             TOLLEY                  48.73N 101.83W
07/04/2015  E1.00 INCH       RENVILLE           ND   TRAINED SPOTTER

0545 PM     HAIL             6 NE TOLLEY             48.79N 101.73W
07/04/2015  E1.00 INCH       RENVILLE           ND   TRAINED SPOTTER

            HAIL OCCURRED BETWEEN 545PM AND 600 PM CDT

0557 PM     TSTM WND GST     STANLEY                 48.32N 102.39W
07/04/2015  M59 MPH          MOUNTRAIL          ND   TRAINED SPOTTER

            HEAVY RAIN

0615 PM     TSTM WND GST     6 N MANDAREE            47.82N 102.68W
07/04/2015  E85 MPH          MCKENZIE           ND   LAW ENFORCEMENT

            HIGHWAY 22 NORTH. MILE MARKER 143. OFF DUTY POLICE
            OFFICER WAS PICKED UP IN HIS VEHICLE AND TOSSED OFF THE
            ROAD.

0616 PM     TSTM WND GST     4 W 4 BEARS LODGE       47.98N 102.66W
07/04/2015  E60 MPH          MCKENZIE           ND   TRAINED SPOTTER

0700 PM     TSTM WND GST     4 S PARSHALL            47.90N 102.14W
07/04/2015  E65 MPH          MOUNTRAIL          ND   PUBLIC

            POSTED ON FACEBOOK

0708 PM     HEAVY RAIN       KENMARE                 48.67N 102.08W
07/04/2015  M1.90 INCH       WARD               ND   BROADCAST MEDIA

0737 PM     HAIL             LANSFORD                48.63N 101.38W
07/04/2015  M0.50 INCH       BOTTINEAU          ND   TRAINED SPOTTER

            HAIL LASTED FROM 732 PM CDT TO 737 PM CDT.

&&

JJS
Special weather statement, Jul 4, 10:39 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1039 PM CDT SAT JUL 4 2015

NDZ023-050415-
WELLS-
1039 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WELLS COUNTY...

AT 1038 PM CDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHEAST OF
FESSENDEN NEAR HAMBERG...OR 22 MILES EAST OF HARVEY...MOVING EAST AT
35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN WELLS
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BREMEN AND HAMBERG.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4766 9956 4784 9957 4785 9930 4760 9927
TIME...MOT...LOC 0338Z 267DEG 29KT 4776 9945

VINING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:17 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Ward58 min
Jul 4, 7:21 PM CDTSpecial Weather StatementBISStutsman24 min
Jul 4, 7:48 PM CDTSpecial Weather StatementBISStutsman27 min
Jul 4, 8:11 PM CDTAreal Flood AdvisoryBISStutsman3 hr
Jul 4, 8:14 PM CDTSpecial Weather StatementBISMcHenry46 min
Jul 4, 8:17 PM CDTSpecial Weather StatementBISStutsman28 min
Jul 4, 8:57 PM CDTSpecial Weather StatementBISRolette33 min
Jul 4, 9:07 PM CDTSevere Thunderstorm WarningBISRolette38 min
Jul 4, 10:39 PM CDTSpecial Weather StatementBISWells36 min
Jul 4, 10:52 PM CDTSevere Thunderstorm WarningBISWells38 min
Jul 5, 1:40 AM CDTSpecial Weather StatementBISWells35 min
Jul 5, 5:11 AM CDTSpecial Weather StatementBISBillings, Golden Valley, McKenzie34 min
Jul 5, 6:08 AM CDTSpecial Weather StatementBISBowman37 min
Jul 5, 7:48 AM CDTSpecial Weather StatementBISPierce42 min
Jul 5, 7:56 AM CDTSpecial Weather StatementBISSheridan49 min
Jul 5, 8:06 AM CDTSpecial Weather StatementBISOliver39 min
Jul 5, 8:31 AM CDTSpecial Weather StatementBISBurleigh, Kidder, Pierce, Sheridan, Wells44 min
Jul 5, 10:22 AM CDTSpecial Weather StatementBISFoster38 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.